Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 143, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 9, 2011, 10:30 AM CDT for Osage County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2011, 10:30 AM CDT (15:30 UTC)
- Expired
- May 9, 2011, 11:15 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2841 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS53 KLSX 091530
SVRLSX
MOC151-091615-
/O.NEW.KLSX.SV.W.0143.110509T1530Z-110509T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CDT MON MAY 9 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1115 AM CDT
* AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RICH FOUNTAIN...OR 8 MILES SOUTHWEST OF
LINN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINN AND FRANKENSTEIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3840 9212 3841 9211 3842 9212 3846 9213
3847 9202 3850 9200 3854 9203 3854 9202
3864 9164 3828 9165 3830 9213
TIME...MOT...LOC 1530Z 259DEG 41KT 3841 9188
WIND...HAIL <50MPH 1.00IN
$$
TILLY1 follow-up statement
813
WWUS53 KLSX 091555
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 AM CDT MON MAY 9 2011
MOC151-091605-
/O.CAN.KLSX.SV.W.0143.000000T0000Z-110509T1615Z/
OSAGE MO-
1055 AM CDT MON MAY 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3840 9212 3841 9211 3842 9212 3846 9213
3847 9202 3850 9200 3854 9203 3854 9202
3864 9164 3828 9165 3830 9213
TIME...MOT...LOC 1555Z 236DEG 33KT 3850 9173
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:59 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 9, 6:59 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT MON MAY 9 2011
.DISCUSSION...
/223 AM CDT MON MAY 9 2011/
60KT LLJ ACROSS THE PLAINS CONTINUES TO SLOWLY VEER TO THE
SOUTHWEST...ALLOWING BETTER MOISTURE CONVERGENCE TO DEVELOP ACROSS
SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. COUPLE THIS WITH SOME
SYNOPTIC SUPPORT FROM SHORTWAVE MOVING ACROSS OKLAHOMA AND IT IS NO
SUPRISE THAT A FEW SHOWERS HAVE DEVELOPED IN THE PAST HALF HOUR
ACROSS EXTREME SOUTHEAST KANSAS. WILL CONTINUE TO MONITOR LATEST
SATELLITE AND RADAR TRENDS...BUT BELIEVE THIS IS THE BEGINNING OF
WHAT THE 4KM WRF FROM NCEP WAS DISPLAYING IN THE 00Z RUN...SCT
THUNDERSTORMS PARADING ACROSS THE CWA THIS MORNING.
OTHERWISE...MAIN STORY WILL BE RECORD HEAT AND HUMIDITY THAT IS
EXPECTED TO BUILD INTO THE CWA THROUGH MIDWEEK. IT WILL CERTAINLY
FEEL LIKE SUMMER AS TEMPERATURES CLIMB INTO THE 90S AND DEWPOINTS
RISE INTO THE LOWER 70S.
LARGE UPPER LEVEL TROF WILL PUSH CLOSER TO THE REGION WEDNESDAY
NIGHT AND THURSDAY...WITH AN INCREASING CHANCE OF THUNDERSTORMS.
MODELS CONTINUE TO CONVERGE ON A COOL AND SHOWERY WEATHER FORECAST
AS WE HEAD INTO NEXT WEEKEND AS THE UPPER LEVEL TROF CLOSES OFF
AND SINKS SOUTH OVER THE MID MISSISSIPPI RIVER VALLEY.
CVKING
&&
.AVIATION...
/641 AM CDT MON MAY 9 2011/
CONVECTION HAS DEVELOPED ACROSS N CNTRL AND W CNTRL MO EARLY THIS
MRNG. THESE SHOWERS AND STORMS SHOULD MOVE THROUGH UIN AND COU
DURING MID MRNG AND STL/SUS DURING THE LATE MRNG. JUST PREVAILING
VFR CONDITIONS OUTSIDE OF THE SHOWERS/STORMS. IT SHOULD BE DRY AT
THE TAF SITES THIS AFTN AND TGT AS THE WRMFNT LIFTS NE OF THE
AREA. MOST OF THE MID-HIGH LEVEL CLOUDINESS WILL ALSO DISSIPATE
THIS AFTN WITH SCT LOW LEVEL CLOUDS POSSIBLE. SELY SFC WINDS
SHOULD BECOME MORE S-SELY AND RELATIVELY STRONG AND GUSTY THIS
AFTN. MOS GUIDANCE APPEARS A LITTLE OVERDONE ON THE CLOUDS TGT
WITH MAINLY JUST SOME HIGH CLOUDS EXPECTED SW OF THE WARM FRONT.
S-SELY SFC WINDS WILL CONTINUE TGT.
SPECIFICS FOR KSTL...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH STL DURING THE LATE MRNG HOURS. MOST OF THE CLOUD COVER
WILL LIKELY DISSIPATE THIS AFTN WITH LITTLE CLOUD COVER FOR TGT
AND TUE MRNG. SELY SFC WINDS WILL BECOME MORE S-SELY THIS AFTN AND
ALSO INCREASE IN SPEED AND BECOME GUSTY. THESE S-SELY SFC WINDS
WILL CONTINUE TO VEER TO A SWLY DIRECTION TUE MRNG.
GKS
&&
.CLIMATE...
RECORD MAXIMUM TEMPERATURES FOR EARLY THIS WEEK...
MON (5/9) TUES (5/10) WED (5/11)
SAINT LOUIS (KSTL) 92/1934 91/1963 91/1914
COLUMBIA (KCOU) 91/1895 91/1928 90/1914
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 9, 3:07 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 307 AM CDT MON MAY 9 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 307 AM CDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. CVKING
In the hours before
Special weather statement, May 9, 6:33 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 633 AM CDT MON MAY 9 2011 MOZ018-026-091230- KNOX MO-SHELBY MO- 633 AM CDT MON MAY 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX AND NORTHERN SHELBY COUNTIES UNTIL 730 AM CDT... AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ATLANTA...OR 9 MILES NORTHWEST OF MACON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBYVILLE... PLEVNA... LEONARD... NOVELTY... BETHEL... NEWARK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CVKING
Special weather statement, May 9, 10:19 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1019 AM CDT MON MAY 9 2011 MOZ049-091600- OSAGE MO- 1019 AM CDT MON MAY 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 1100 AM CDT... AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WESTPHALIA...OR 12 MILES SOUTHEAST OF JEFFERSON CITY...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LINN... WESTPHALIA... FREEBURG... RICH FOUNTAIN... LOOSE CREEK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.